Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 6, 2022, 2:48 AM MDT for 11 counties in New Mexico. It took effect at Apr 6, 2022, 2:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 2:48 AM MDT (08:48 UTC)
- In effect from
- Apr 6, 2022, 2:00 PM MDT
- Expired
- Apr 6, 2022, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 20 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5864 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS75 KABQ 060848 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 248 AM MDT Wed Apr 6 2022 NMZ201-204-207-219-221>223-061800- /O.NEW.KABQ.WI.Y.0029.220406T2000Z-220407T0100Z/ Northwest Plateau-Northwest Highlands-West Central Highlands- Middle Rio Grande Valley including the Albuquerque Metro Area- Sandia and Manzano Mountains including Edgewood-Estancia Valley- Central Highlands- 248 AM MDT Wed Apr 6 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Northwest Plateau, Northwest Highlands, West Central Highlands, Estancia Valley, and Central Highlands. * WHEN...From 2 PM this afternoon to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. Areas of blowing dust may reduce visibility to less than 5 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
2 follow-up statements
426 WWUS75 KABQ 061757 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1157 AM MDT Wed Apr 6 2022 NMZ201-204-207-219-221>223-070100- /O.CON.KABQ.WI.Y.0029.220406T2000Z-220407T0100Z/ Northwest Plateau-Northwest Highlands-West Central Highlands- Middle Rio Grande Valley including the Albuquerque Metro Area- Sandia and Manzano Mountains including Edgewood-Estancia Valley- Central Highlands- 1157 AM MDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Northwest Plateau, Northwest Highlands, West Central Highlands, Estancia Valley, and Central Highlands. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CHJ
137 WWUS75 KABQ 070041 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 641 PM MDT Wed Apr 6 2022 NMZ201-204-207-219-221>223-070145- /O.EXP.KABQ.WI.Y.0029.000000T0000Z-220407T0100Z/ Northwest Plateau-Northwest Highlands-West Central Highlands- Middle Rio Grande Valley including the Albuquerque Metro Area- Sandia and Manzano Mountains including Edgewood-Estancia Valley- Central Highlands- 641 PM MDT Wed Apr 6 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:35 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 5, 11:35 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1135 PM MDT Tue Apr 5 2022 .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period with gusty northwest flow, except for behind a backdoor cold front across the eastern plains. Winds will pick back up Wednesday afternoon across western NM and may produce areas of blowing dust again, although vsbys are forecast to remain VFR at this time. 11 && .PREV DISCUSSION...310 PM MDT Tue Apr 5 2022... .SYNOPSIS... This afternoon's strong winds will slowly diminish during the evening but will return Wednesday to portions of western and central New Mexico along with critical fire weather conditions. Highs Wednesday will be about 10-20 degrees cooler compared to Tuesdays. Northwest winds will decrease even more on Thursday but localized critical fire weather conditions remain possible. Widespread near to below freezing temperatures are expected Wednesday and Thursday nights as winds diminish. Much warmer temperatures will return for the weekend although winds will be strengthening again. A storm system may impact the region early next week, with another round of strong winds area wide and potential for showers over the northern mountains. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... Strong to potentially damaging west to northwest winds will continue to loft dust through the early evening hours across much of the area. A backdoor cold front is knocking at the door of NE NM as of this writing. This front will continue to press south and west through the eastern plains tonight, while the traditional segment of the cold front will race through western and central NM. Both segments will usher in much drier air to the area with humidity values on Wednesday afternoon likely plummeting into the single digits across central NM. Breezy to locally windy conditions are expected behind both segments of the front tonight. Then, the backdoor segment will keep winds rather mild across the plains Wednesday afternoon, while strong northwest winds will return across central and western NM. Winds will not be quite as strong as today, though a few Wind Advisories will likely be needed. Much like today, areas of blowing dust can be expected. Temperatures will not be as warm on Wednesday in the wake of the cold front. Most areas will be near to a few degrees below normal. After the winds diminish Wednesday evening, and with much drier air in place, expect temperatures to plummet. Low temperatures in the teens to low 30s will be common, which is up to 10 degrees below normal for early April. It will be necessary to protect any sensitive vegetation that may have begun sprouting already. 34 LONG TERM...(THURSDAY THROUGH TUESDAY)... Dry weather expected through the weekend. Northwest flow will remain brisk on Thursday although not as strong as in previous days, but it will keep temperatures several degrees cooler than normal. A warming trend will commence Friday as northwest winds aloft weaken. Friday appears to be the least windy day of the next 7 days. Overnight lows Thursday and Friday mornings will range from near normal in the far southwest portion of the forecast area to 5 to 10 degrees cooler than normal over northern and eastern NM. Saturday and Sunday will see westerly winds starting to ramp up, with above normal temperatures. Forecast models start to advertise some differences for the next system early next week. The GFS tracks the system to the north of NM which would result in dry weather for the region, while the ECMWF still hangs onto the potential for some showers west and north. It does appear strong winds will return especially Tuesday, which could be downright ugly overall if the GFS is right, but only impact the south and east with the more southerly track of the ECMWF. There will be a cooldown from Monday into Tuesday though as highs drop below normal. && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY... ...CRITICAL FIRE WEATHER CONDITIONS RETURN WEDNESDAY ACROSS CENTRAL AND WESTERN NM... Deep mixing combined with a strong surface pressure gradient is leading to strong west to northwest winds this afternoon. As humidity values continue to fall between 10 and 15 percent, critical fire weather conditions will remain a concern through the early evening across all areas but the northern mountains. A cold front will bring much drier air to the area overnight into Wednesday morning, setting the stage for several hours of single digit humidity values on Wednesday for much of central NM. The backdoor segment of the front will keep wind speeds lower on Wednesday across the east, but strong northwest winds will return for central and western areas. Thus, the Fire Weather Watch for much of central and western NM has been upgraded to a Red Flag Warning. The cooler temperatures on Wednesday in the wake of the cold front will moderate little on Thursday, but a warming trend will begin on Friday and continue through the weekend. Less wind is in store Thursday and Friday, though it will continue to be dry, but breezy to windy conditions will return over the weekend. This will likely lead to another round of widespread critical fire weather conditions, potential persisting into Monday or Tuesday. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Wednesday for the following zones... NMZ101-105>107-109. &&
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.